, Volume 10, Issue 5, pp 1071-1089

Hyperbolic automorphisms of free groups

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that an automorphism $ {\not o} : F \to F $ of a finitely generated free group F is hyperbolic in the sense of Gromov if it has no nontrivial periodic conjugacy classes. This result was previously claimed (but not proved) in [BF1].

Submitted: April 1999, Revised version: July 1999, Final version: September 1999.